Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 7, NWS Bismarck, ND

April 15, 200816 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 15, 2008, 3:24 AM MDT for 16 counties in North Dakota. It took effect at Apr 15, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2008, 3:24 AM MDT (09:24 UTC)
In effect from
Apr 15, 2008, 12:00 PM MDT
Expired
Apr 15, 2008, 9:03 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 54 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2880 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 150924
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
424 AM CDT TUE APR 15 2008

...FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING...

...RED FLAG WARNING IN EFFECT FOR TUESDAY AFTERNOON THROUGH EARLY
EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
FOR STRONG WINDS...WIND SHIFT WITH A COLD FRONTAL PASSAGE...ISOLATED
DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION...

.A COLD FRONT WILL STRETCH FROM SOUTHWEST NORTH DAKOTA INTO CENTRAL
NORTH DAKOTA TUESDAY AFTERNOON. VERY WARM TEMPERATURES AND SHIFTING
WINDS ALONG THE FRONT ON TUESDAY...ALONG WITH A CHANCE OF DRY
LIGHTNING...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING TUESDAY
AFTERNOON AND EARLY EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH
WILL BE COMMON ALONG AND AHEAD OF THE FRONT. THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION WILL MAKE FOR
DANGEROUS FIRE WEATHER CONDITIONS.

NDZ020-033>035-040>046-151800-
/O.UPG.KBIS.FW.A.0002.080415T1800Z-080416T0300Z/
/O.NEW.KBIS.FW.W.0007.080415T1800Z-080416T0300Z/
OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
424 AM CDT TUE APR 15 2008 /324 AM MDT TUE APR 15 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

A COLD FRONT WILL STRETCH FROM SOUTHWEST NORTH DAKOTA INTO CENTRAL
NORTH DAKOTA TUESDAY AFTERNOON. VERY WARM TEMPERATURES AND SHIFTING
WINDS ALONG THE FRONT ON TUESDAY...ALONG WITH A CHANCE OF DRY
LIGHTNING...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING TUESDAY
AFTERNOON AND EARLY EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH
WILL BE COMMON ALONG AND AHEAD OF THE FRONT. THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION WILL MAKE FOR
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NDZ019-021>023-036-151800-
/O.NEW.KBIS.FW.W.0007.080415T1800Z-080416T0300Z/
MERCER-MCLEAN-SHERIDAN-WELLS-KIDDER-
424 AM CDT TUE APR 15 2008 /324 AM MDT TUE APR 15 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

A COLD FRONT WILL STRETCH FROM SOUTHWEST NORTH DAKOTA INTO CENTRAL
NORTH DAKOTA TUESDAY AFTERNOON. VERY WARM TEMPERATURES AND SHIFTING
WINDS ALONG THE FRONT ON TUESDAY...ALONG WITH A CHANCE OF DRY 
LIGHTNING...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING TUESDAY
AFTERNOON AND EARLY EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH
WILL BE COMMON ALONG AND AHEAD OF THE FRONT. THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION WILL MAKE FOR
DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KS
3 follow-up statements
000 
WWUS83 KBIS 151631
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1131 AM CDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY THIS EVENING...

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY EVENING
FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR
STRONG WINDS...WIND SHIFT WITH A COLD FRONTAL PASSAGE...ISOLATED
DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND DORMANT
VEGETATION...



NDZ019>023-033>036-040>046-160045-
/O.CON.KBIS.FW.W.0007.080415T1800Z-080416T0300Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-STARK-MORTON-BURLEIGH-KIDDER-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1131 AM CDT TUE APR 15 2008 /1031 AM MDT TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

EXPECT SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH ALONG AND AHEAD OF
THE FRONT MOVING EAST ACROSS CENTRAL NORTH DAKOTA...WITH WINDS
SHIFTING TO THE NORTHWEST 15 TO 30 MPH BEHIND THE FRONT. THE
COMBINATION OF STRONG AND SHIFTING WINDS...LOW RELATIVE
HUMIDITY... AND DORMANT VEGETATION WILL MAKE FOR DANGEROUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 152058
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY
EVENING FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA
FOR STRONG WINDS...WIND SHIFT WITH A COLD FRONTAL PASSAGE...
ISOLATED DRY THUNDERSTORMS...LOW RELATIVE HUMIDITY...AND DORMANT
VEGETATION...

NDZ033-040-041-043-044-152200-
/O.CAN.KBIS.FW.W.0007.000000T0000Z-080416T0300Z/
STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
258 PM MDT TUE APR 15 2008

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE RED
FLAG WARNING. 

TEMPERATURES ARE COOLING BEHIND A COLD FRONT. ALTHOUGH WINDS WILL
BE GUSTY LATE THIS AFTERNOON AND THIS EVENING...BECAUSE OF THE
COOLER TEMPERATURES...HUMIDITIES HAVE BEGUN TO RISE AND WILL
CONTINUE TO RISE THIS EVENING. THEREFORE THE RED FLAG WARNING HAS
BEEN CANCELLED.

$$

NDZ019>023-034>036-042-045-046-160300-
/O.CON.KBIS.FW.W.0007.000000T0000Z-080416T0300Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT-
SIOUX-EMMONS-
358 PM CDT TUE APR 15 2008 /258 PM MDT TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A COLD FRONT WILL PROVIDE A WIND SHIFT LATE THIS AFTERNOON INTO
EARLY THIS EVENING AS STRONG SOUTHWEST WINDS TURN NORTHWEST. IN
ADDITION...VERY WARM TEMPERATURES HAVE ALLOWED AFTERNOON
HUMIDITIES FALL INTO THE TEENS. THE COMBINED EFFECTS OF THE
FACTORS PLUS THE POSSIBILITY OF ISOLATED DRY LIGHTNING THIS
EVENING WILL MEAN THE RED FLAG WARNING WILL REMAIN IN EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 160303
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1003 PM CDT TUE APR 15 2008

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

.RELATIVE HUMIDITIES HAVE RISEN TO 40 PERCENT OR MORE ACROSS THE
WARNING AREA...AND WINDS HAVE LOWERED SLIGHTLY OVER THE PAST FEW
HOURS.  WHILE THE BRISK NORTHWESTERLY WINDS ARE EXPECTED TO
PERSIST THROUGH THE EVENING HOURS...THE WIND SPEEDS WILL BE BELOW
THE CRITERIA FOR A RED FLAG WARNING. THE THREAT FOR THUNDERSTORMS
HAS ALSO DIMINISHED...AND SCATTERED SHOWERS ARE FORECAST TO MOVE
INTO WESTERN AND CENTRAL NORTH DAKOTA TONIGHT.

NDZ019>023-034>036-042-045-046-160415-
/O.CAN.KBIS.FW.W.0007.000000T0000Z-080416T0300Z/
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-GRANT-
SIOUX-EMMONS-
1003 PM CDT TUE APR 15 2008 /903 PM MDT TUE APR 15 2008/

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS EXPIRED THE RED FLAG
WARNING.

RELATIVE HUMIDITIES HAVE RISEN TO 40 PERCENT OR MORE ACROSS THE
WARNING AREA...AND WINDS HAVE LOWERED SLIGHTLY OVER THE PAST FEW
HOURS.  WHILE THE BRISK NORTHWESTERLY WINDS ARE EXPECTED TO
PERSIST THROUGH THE EVENING HOURS...THE WIND SPEEDS WILL BE BELOW
THE CRITERIA FOR A RED FLAG WARNING. THE THREAT FOR THUNDERSTORMS
HAS ALSO DIMINISHED...AND SCATTERED SHOWERS ARE FORECAST TO MOVE
INTO WESTERN AND CENTRAL NORTH DAKOTA TONIGHT.

$$
JWS/JV

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:07 AM MDT, 1 hour 17 minutes earlier.

Area forecast discussion, Apr 15, 2:07 AM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
307 AM CDT TUE APR 15 2008

.SHORT TERM....TODAY THROUGH THURSDAY NIGHT...
LATEST WATER VAPOR IMAGERY SHOWS UPPER RIDGE AXIS EAST OF NORTH
DAKOTA WITH A SOUTHWEST FLOW AND SCT/BKN HIGH CLOUDS OVERHEAD AND
UPSTREAM INTO EASTERN MONTANA. FURTHER WEST...MORE OF A MID CLOUD
BKN DECK WHICH LINKS UP WITH AN UPPER LOW/TROUGH OVER SOUTHWEST
OREGON. A H3 120KT JET STREAK WAS STRETCHING FROM CENTRAL CALIFORNIA
INTO CENTRAL NEVADA AND SOUTHEAST IDAHO. THIS JET WILL MIGRATE
EAST TODAY/TONIGHT INTO NORTH DAKOTA PER NAM/GFS. AT THE SFC...LATEST
MSAS SHOWS A COUPLE OF LOW PRESSURE CENTERS ALONG A COLD FRONT
STRETCHING FROM NORTHEAST MONTANA SOUTHWEST INTO NE IDAHO. A COUPLE
OF WEAKER LEADING SHORTWAVES WILL MOVE ACROSS OUR CWA DURING THE
DAYLIGHT HOURS TODAY AS THE COLD FRONT ADVANCES THROUGH OUR
NORTHWEST AND WESTERN ZONES. THE FRONT LOOKS TO MOVE ACROSS
BISMARCK NEAR 00Z. NAM/GFS BUFR SOUNDINGS SHOW A WEAKLY UNSTABLE
AIRMASS OVER SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA. NAM
SHOWS BEST INSTABILITY OVER THE SOUTHERN ZONES...WHILE THE GFS HAS
THE BEST INSTABILITY BULLSEYE OVER OUR SOUTH CENTRAL ZONES. WILL
USE A BLEND OF BOTH THE NAM/GFS FOR POTENTIAL OF ISOLATED DRY
TSTMS THIS AFT/EVE.

BEST THREAT OF ISOLATED DRY TSTMS WOULD BE OVER THE SOUTHWEST BETWEEN
18Z-00Z. THIS AREA EXPANDS FURTHER EAST BETWEEN 21Z-03Z AND COVERS
OUR SOUTH CENTRAL ZONES...ROUGHLY FROM GARRISON...TO BISMARCK...TO
SELFRIDGE AND AREAS EAST. FIRE WEATHER CONCERNS ARE GUSTY SOUTH TO
SOUTHWEST WINDS OF 15 TO 30 MPH...A WIND SHIFT WITH THE FRONTAL
PASSAGE...RELATIVE HUMIDITIES IN THE 20 TO 25 PERCENT RANGE...AND
POTENTIAL FOR ISOLATED DRY TSTMS MENTIONED ABOVE. PREVIOUS SHIFT
HAD THIS AREA HANDLED WELL AND MADE ONLY A MINOR ADJUSTMENT TO
EXPAND THE RED FLAG SLIGHTLY FURTHER NORTH PER GFS/DRY LIGHTNING
POTENTIAL. THUS WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING OVER PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA.
PLEASE REFER TO BISRFWBIS FOR SPECIFIC DETAILS.

WILL ALSO ISSUE A WIND ADVISORY FOR OUR SOUTHEAST ZONES WHERE THE
GROUND IS STILL SATURATED AND FIRE WEATHER NOT A CONCERN YET.
HOWEVER FROM JAMESTOWN SOUTH TO WISHEK AND EAST TO OAKES...EXPECT
SOUTH WINDS OF 20 TO 35 MPH...WHICH WILL GET AN EARLY START THIS
MORNING. THUS A WIND ADVISORY WILL BE ISSUED FROM 15Z-00Z. PLEASE
SEE BISNPWBIS FOR FURTHER DETAILS.

THE STRONGER SHORTWAVES ARRIVE TONIGHT/POST FRONTAL. THE WAVES
TONIGHT THROUGH WEDNESDAY MORNING EXHIBIT A MODERATELY STRONG
H85-H30 OMEGA SIGNATURE ASSOCIATED WITH AFOREMENTIONED LEFT FRONT
QUAD OF H3 JET. THIS SUPPORTS QPF TOTALS OF A COUPLE OF TENTHS OF
RAIN STRETCHING FROM OUR SOUTHWEST ZONES NORTHEAST ACROSS MOST OF
SOUTH CENTRAL NORTH DAKOTA. THE MODELS HAVE BEEN ADVERTISING THIS
TREND FOR PAST FEW RUNS AND HAVE UPPED POPS INTO THE NUMEROUS
CATEGORY FOR THESE AREAS TONIGHT.

SOME COOLING COMING INTO NORTHWEST AND WESTERN NORTH DAKOTA THIS
AFTERNOON AND EVENING BEHIND THE COLD FRONT...BUT COOLING WILL BE
DELAYED UNTIL WEDS OVER THE SOUTH CENTRAL AND SOUTHEAST NORTH
DAKOTA. EXPECT HIGHS ROUGHLY 20 TO 25 DEGREES COOLER TOMORROW VERSUS
TODAY IN THE SOUTH CENTRAL AND THE SOUTHEAST. BREEZY NORTHWEST WINDS
OF 15 TO 25 MPH WILL BE COMMON OVER THE CWA WEDS. CYCLONIC FLOW
ASSOCIATED WITH AN UPPER TROUGH REMAINS OVER THE CWA THROUGH
THURSDAY MORNING SO CANNOT RULE OUT A LINGERING SHOWER UNTIL THEN.
FLOW TRANSITIONS FROM CYCLONIC TO ANTICYCLONIC DURING THE DAY
THURSDAY INTO THURSDAY NIGHT AS A TRANSITORY RIDGE ARRIVES. THIS
WILL END THE THREAT OF ANY SHOWER ACTIVITY BY LATE THURSDAY. DRY
THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH TUESDAY
THE MODELS CONTINUE TO INDICATE A STUBBORN BLOCKING PATTERN OVER THE
EASTERN U.S. WHICH KEEPS A DEEP LONG WAVE TROUGH OVER THE WESTERN
U.S. WE WILL SIT TRAPPED ON THE EASTERN SIDE OF THE FRONTAL ZONE AND
MAY SEE ONLY LIMITED PRECIPITATION OR NONE. I PUT SOME POPS IN ON
TUESDAY AS MODELS START TO BERCOME PROGRESSIVE THEN.

&&

.AVIATION...
GUSTY SOUTHERLY SURFACE WINDS IN THE JAMES RIVER VALLEY
TODAY...THEN A FRONTAL PASSAGE DURING THE AFTERNOON WILL BRING A
CHANCE OF THUNDERSTRORMS TO WESTERN AND CENTRAL NORTH DAKOTA...THAT
THREAT WILL CONTINUE PAST SUNSET.

&&

.FIRE WEATHER...A LOW PRESSURE AND COLD FRONT WILL BISECT NORTH
DAKOTA FROM SOUTHWEST TO NORTHEAST TODAY. COOLER TEMPS AND NORTHERLY
WINDS IN THE WEST AND NORTHWEST....AND SOUTHERLY FLOW/VERY WARM
TEMPERATURES IN THE SOUTH CENTRAL AND SOUTHEAST ZONES. FIRE WEATHER
CONCERNS ARE IN THIS GENERAL AREA ALONG AND AHEAD OF THE COLD FRONT
TODAY. GUSTY SOUTH AND SOUTHWEST WINDS OF 15 TO 30 MPH WILL BE
COMMON ALONG AND AHEAD OF THE FRONT. ALSO A WEAKLY UNSTABLE
ATMOSPHERE IN THE WARM AIR WILL CREATE THE THREAT OF DRY TSTMS THIS
AFT/EVE. THE COMBINATION OF ISOLATED DRY TSTMS...GUSTY WINDS/WIND
SHIFT WITH THE FRONT...LOW RELATIVE HUMIDITY...AND DORMANT
VEGETATION...ALL ENOUGH TO WARRANT A RED FLAG WARNING OVER PORTIONS
OF THE SOUTHWEST AND SOUTH CENTRAL FIRE WEATHER ZONES. THE FIRE
WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. PLEASE SEE
BISRFWBIS FOR FURTHER DETAILS.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ019>023-033>036-040>046.

WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR NDZ037-047-048-050-051.

&&

KS/RSL
Hazardous weather outlook, Apr 14, 4:21 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
521 AM CDT MON APR 14 2008

NDZ001>005-009>013-017>023-031>036-040>046-151030-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
521 AM CDT MON APR 14 2008 /421 AM MDT MON APR 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING FOR WESTERN AND CENTRAL NORTH DAKOTA DUE TO STRONG
WINDS AND LOW RELATIVE HUMIDITY AND DORMANT VEGETATION.

EXPECT SOUTHERLY WINDS TO INCREASE ACROSS CENTRAL AND WESTERN
NORTH DAKOTA TODAY AS A LEE SIDE TROUGH STRENGTHENS OVER EASTERN
MONTANA. SOUTH WINDS THIS AFTERNOON WILL RANGE FROM 25 TO 35 MPH
FROM AROUND MINOT SOUTH TO BISMARCK AND EAST TO JAMESTOWN. SOUTH
WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF BISMARCK...FROM
WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES WILL BECOME
CRITICAL THIS AFTERNOON FALLING INTO THE TEENS. THE COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION
HAS PROMPTED THE PREVIOUS FIRE WEATHER WATCH TO BE UPGRADED TO A
RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ025-037-047-048-050-051-151030-
FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
521 AM CDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY FOR EXTREME SOUTH CENTRAL NORTH DAKOTA THIS
AFTERNOON THROUGH EARLY EVENING.

A LEE SIDE TROUGH WILL STRENGTHEN OVER EASTERN MONTANA TODAY
ALLOWING FOR STRONG SOUTH WINDS TO DEVELOP OVER EXTREME SOUTH
CENTRAL NORTH DAKOTA. EXPECT SOUTH WINDS OF 25 TO 35 MPH THIS
AFTERNOON...STRETCHING FROM CARRINGTON...SOUTH TO JAMESTOWN...TO
NAPOLEON AND ASHLEY...AND EAST TO EDGELEY AND OAKES. THE STRONG
SOUTH WINDS WILL DROP BELOW ADVISORY LEVELS SHORTLY AFTER
SUNSET...BUT REMAIN BREEZY AT 15 TO 25 MPH OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:09 AM MDTWind AdvisoryBISDickey, LaMoure, Logan, McIntosh, Stutsman15 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.